MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AM/AT PI MIDLINE 1L: 4.5 FR X 15 CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC AM/AT PI MIDLINE 1L: 4.5 FR X 15 CM; MIDLINE CATHETER
Catalog Number ASK-41541-LRM
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: patient came to ed with midline in place with complaint of leaking from extension line.Tubing noted to be possibly cut or separated? home health caring for line at patients' home.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one midline catheter for analysis.Signs of use in the form of biological material were observed on the catheter body.Visual analysis revealed that the distal extension line appeared cut towards the luer hub.The cut almost completely severed the extension line; however, a portion of the extension line remained connected.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform.The appearance of the damage is consistent with contact with a sharp instrument (i.E.Scissors, scalpel, etc).The distal extension line outer diameter measured 0.095", which is within the specification limits of 0.093"-0.097" per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.056", which is within the specification limits of 0.055"-0.059" per the distal extension line extrusion product drawing.A lab inventory syringe filled with water was attached to the distal extension line and flushed.Water was observed leaking from the hole.Performed per instructions-for-use (ifu) statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a leaking extension line was confirmed through complaint investigation.Visual and functional analysis revealed a hole/cut on the distal extension line.The edges of this hole/cut appeared smooth , uniform and consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, etc).Despite the damage, the sample met all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
AM/AT PI MIDLINE 1L: 4.5 FR X 15 CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18847365
Report Number9680794-2024-00158
Device Sequence Number15419058
Product Code PND
UDI-Device Identifier10801902189353
UDI-Public10801902189353
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Catalogue NumberASK-41541-LRM
Device Lot Number33F23C0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown